Alert archive / Alabama / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 150, NWS Birmingham, AL

July 6, 2017Calhoun County, Cherokee County, Cleburne County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 6, 2017, 4:21 PM CDT for Calhoun County, Cherokee County, Cleburne County, Alabama. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2017, 4:21 PM CDT (21:21 UTC)
Expired
Jul 6, 2017, 4:57 PM CDT
In force
36 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Calhoun County, AL, Cherokee County, AL, Cleburne County, AL

The radar

The Atlanta radar (KFFC), 104 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 4:24 PM CDTTSTM WND DMGPiedmont, ALTREES AND POWER LINES DOWN IN PIEDMONT. TIME BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1341 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -90 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1341 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-90 m²/s²
0-3 km storm-relative helicity
-78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

150 
WUUS54 KBMX 062121
SVRBMX
ALC015-019-029-062215-
/O.NEW.KBMX.SV.W.0150.170706T2121Z-170706T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
421 PM CDT THU JUL 6 2017

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  Northeastern Calhoun County in east central Alabama...
  Northeastern Cleburne County in east central Alabama...
  Southeastern Cherokee County in northeastern Alabama...

* Until 515 PM CDT

* At 421 PM CDT, severe thunderstorms were located along a line
  extending from near Moshat to Blue Mountain, moving east at 30 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Anniston, Jacksonville, Piedmont, Heflin, Fort McClellan, Saks,
  Forney, West End-Cobb Town, Weaver, Fruithurst, Edwardsville,
  Muscadine, Pleasant Gap, Blue Mountain, Mars Hills, Jacksonville
  State University, Coloma, Sweetwater Lake, Coleman Lake And
  Campground and Spring Garden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3368 8534 3367 8590 3413 8559 3414 8543
TIME...MOT...LOC 2121Z 268DEG 24KT 3409 8557 3369 8582 

HAIL...0.75IN
WIND...60MPH
 
$$

87/GRANTHAM
4 follow-up statements
780 
WWUS54 KBMX 062133
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
433 PM CDT THU JUL 6 2017

ALC015-019-029-062215-
/O.CON.KBMX.SV.W.0150.000000T0000Z-170706T2215Z/
Calhoun AL-Cleburne AL-Cherokee AL-
433 PM CDT THU JUL 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN CALHOUN...NORTHEASTERN CLEBURNE AND SOUTHEASTERN
CHEROKEE COUNTIES...

At 433 PM CDT, severe thunderstorms were located along a line
extending from Forney to near Fort McClellan, moving east at 30 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Anniston, Jacksonville, Piedmont, Heflin, Fort McClellan, Forney,
Saks, Weaver, Fruithurst, Edwardsville, Muscadine, Pleasant Gap, Mars
Hills, Blue Mountain, Sweetwater Lake, Coleman Lake And Campground,
Spring Garden, Liberty Hill, Oak Level and Borden Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3367 8585 3413 8552 3414 8543 3368 8534
TIME...MOT...LOC 2133Z 268DEG 24KT 3409 8549 3369 8574 

HAIL...0.75IN
WIND...60MPH
 
$$

87/GRANTHAM
064 
WWUS54 KBMX 062148
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
448 PM CDT THU JUL 6 2017

ALC015-019-029-062215-
/O.CON.KBMX.SV.W.0150.000000T0000Z-170706T2215Z/
Calhoun AL-Cleburne AL-Cherokee AL-
448 PM CDT THU JUL 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN CALHOUN...NORTHEASTERN CLEBURNE AND SOUTHEASTERN
CHEROKEE COUNTIES...

At 448 PM CDT, severe thunderstorms were located along a line
extending from near Cave Spring to near Heflin, moving east at 30
mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Piedmont, Heflin, Forney, Fruithurst, Edwardsville, Muscadine,
Pleasant Gap, Mars Hills, Sweetwater Lake, Coleman Lake And
Campground, Liberty Hill, Oak Level and Borden Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3367 8575 3413 8543 3368 8534
TIME...MOT...LOC 2148Z 268DEG 24KT 3409 8537 3369 8563 

HAIL...0.75IN
WIND...60MPH
 
$$

87/GRANTHAM
784 
WWUS54 KBMX 062154
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
454 PM CDT THU JUL 6 2017

ALC019-062204-
/O.CAN.KBMX.SV.W.0150.000000T0000Z-170706T2215Z/
Cherokee AL-
454 PM CDT THU JUL 6 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEROKEE COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3367 8575 3368 8575 3373 8571 3381 8548
      3396 8547 3396 8540 3368 8535
TIME...MOT...LOC 2154Z 295DEG 31KT 3393 8542 3378 8545 3368 8571 

$$

ALC015-029-062215-
/O.CON.KBMX.SV.W.0150.000000T0000Z-170706T2215Z/
Calhoun AL-Cleburne AL-
454 PM CDT THU JUL 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EAST CENTRAL CALHOUN AND NORTHEASTERN CLEBURNE COUNTIES...

At 454 PM CDT, severe thunderstorms were located along a line
extending from 6 miles north of Mars Hills to near Fruithurst to near
Fort McClellan, moving southeast at 35 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Heflin, Fruithurst, Edwardsville, Muscadine, Mars Hills, Sweetwater
Lake, Borden Springs, Coleman Lake And Campground and Oak Level.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3367 8575 3368 8575 3373 8571 3381 8548
      3396 8547 3396 8540 3368 8535
TIME...MOT...LOC 2154Z 295DEG 31KT 3393 8542 3378 8545 3368 8571 

HAIL...0.75IN
WIND...60MPH
 
$$

87/GRANTHAM
167 
WWUS54 KBMX 062157
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
457 PM CDT THU JUL 6 2017

ALC015-029-062207-
/O.CAN.KBMX.SV.W.0150.000000T0000Z-170706T2215Z/
Calhoun AL-Cleburne AL-
457 PM CDT THU JUL 6 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CALHOUN AND
NORTHEASTERN CLEBURNE COUNTIES IS CANCELLED...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning has
been cancelled.

LAT...LON 3367 8575 3368 8575 3373 8571 3381 8548
      3396 8547 3396 8540 3368 8535
TIME...MOT...LOC 2155Z 268DEG 24KT 3393 8541 3378 8544 3368 8570 

$$

87/GRANTHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:51 PM CDT, 30 minutes earlier.

Area forecast discussion, Jul 6, 3:51 PM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
351 PM CDT Thu Jul 6 2017

.SHORT TERM...
Through Tonight.

Seeing another round of showers and storms this afternoon ahead of
the approaching upper level trough. Although coverage has been
less today than previous days, the potential for strong to severe
storms remains. This activity will diminish with sunset this
evening, but as the trough axis moves into the Tennessee Valley
overnight, isolated to scattered activity will be possible across
the north, especially after midnight.

14

.LONG TERM...
Friday through Thursday.

The main trough axis pushes through Central AL on Friday and the
weak frontal boundary stalls over the South-Central portions of the
state. Even though the the boundary is fairly weak, expect enough
lift during peak heating to drive afternoon thunderstorms. For now,
coverage could be more scattered, so have 40-50% PoPs in the
forecast each afternoon. As we have seen the past few days, any of
these scattered storms can develop a fairly intense core and
generate gusty winds 35-45 mph. While this is below severe limits,
similar winds have been causing downed trees due to the saturated
grounds. For now, have left our mention of any severe in the HWO for
Friday, but will need to re-evaluate any microburst potential once
we see how the convection pans out for today.

Another embedded wave moves southward through the larger-scale
trough over the Ohio River Valley on Saturday. This will push
another weak frontal boundary into Central AL, leading to enhanced
lift during the afternoon hours. Therefore, have included 40 PoPs
area-wide. By Sunday, the best chances of rain/storms will be
confined to the southern half of Central AL as the stalled boundary
remains in Southern AL.

The troughing over the Northeastern US begins to flatten and push
northward Tuesday into Wednesday, giving way to low-level ridging
over the Southeastern US. Expect typical diurnal temp and
precipitation trends Wednesday and Thursday with highs near 90 and
scattered afternoon thunderstorms.

25/Owen

&&

.AVIATION...
18Z TAF Discussion.

Scattered showers and storms will continue to develop this
afternoon, with the main focus across northern terminals, as near
and north of the I-20 corridor remains the best area for
development. Based on current radar trends and near term guidance,
have adjusted prevailing and tempo wording through early evening.

Regarding fog and low cloud potential overnight, went with a
persistence forecast given very little change in setup. Will leave
out any reductions in vis and cig for now.

14

&&

.FIRE WEATHER...

Isolated to scattered showers and storms will be possible across the
northern two thirds Central Alabama through tonight. Somewhat
better rain chances will move in Friday for the south as an upper
level disturbance slides through. There are no fire weather
concerns due to summertime humidity.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     71  87  71  88  69 /  40  40  20  40  30
Anniston    72  87  72  88  70 /  40  50  20  40  30
Birmingham  74  88  74  89  72 /  40  50  20  40  30
Tuscaloosa  74  88  73  90  72 /  40  50  20  40  30
Calera      74  87  73  89  72 /  30  50  20  40  30
Auburn      73  87  72  88  72 /  20  50  20  40  40
Montgomery  75  90  75  91  74 /  20  50  20  40  40
Troy        73  88  72  89  71 /  20  50  20  40  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jul 6, 4:12 AM CDT, 12 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
412 AM CDT Thu Jul 6 2017

ALZ011>015-017>050-071215-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
412 AM CDT Thu Jul 6 2017

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Today and Tonight.

Isolated thunderstorms across the northern half of Central Alabama
may result in straight line wind damage with up to 60 mph this
afternoon. Areas that may see the activity will be along and north of
a Tuscaloosa, to Calera, to Wedowee Line.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
this afternoon.

In the hours before

Special weather statement, Jul 6, 2:48 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Birmingham AL
248 PM CDT THU JUL 6 2017

ALZ026-062030-
St. Clair AL-
248 PM CDT THU JUL 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. CLAIR COUNTY UNTIL
330 PM CDT...

At 248 PM CDT, Doppler radar was tracking a strong thunderstorm over
Argo, or near Moody, moving east at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Trussville, Pell City, Moody, Springville, Odenville, Margaret, Argo,
Ashville, Riverside, Ragland, Bald Rock, Branchville, St. Clair
Springs, Wattsville and Chula Vista.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3382 8609 3374 8608 3371 8613 3371 8614
      3367 8615 3368 8617 3370 8618 3369 8620
      3366 8617 3362 8617 3361 8620 3359 8619
      3359 8622 3357 8621 3358 8655 3362 8655
      3366 8653 3372 8653 3375 8654
TIME...MOT...LOC 1948Z 264DEG 31KT 3366 8650

87/GRANTHAM
Special weather statement, Jul 6, 2:49 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Birmingham AL
249 PM CDT THU JUL 6 2017

ALZ023-024-062030-
Jefferson AL-Tuscaloosa AL-
249 PM CDT THU JUL 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TUSCALOOSA AND
SOUTHWESTERN JEFFERSON COUNTIES UNTIL 330 PM CDT...

At 249 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bull City to near Moundville. Movement was
east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Tuscaloosa, Bessemer, Northport, Hueytown, Holt, Lake View,
Brookwood, Coaling, Vance, North Johns, Bull City, McFarland Mall,
Tuscaloosa Amphitheater, Lake Wildwood, Mercedes Benz Of Alabama,
Tannehill Ironworks State Park, Abernant, Shelton State Community
College, Bryant Denny Stadium and University Mall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3305 8782 3345 8736 3340 8693 3325 8704
      3325 8708 3322 8710 3322 8712 3324 8712
      3323 8715 3319 8720 3313 8720 3313 8728
      3309 8731 3305 8732
TIME...MOT...LOC 1949Z 273DEG 21KT 3345 8729 3307 8767

87/GRANTHAM
Special weather statement, Jul 6, 3:21 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Birmingham AL
321 PM CDT THU JUL 6 2017

ALZ020-062100-
Cherokee AL-
321 PM CDT THU JUL 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEROKEE COUNTY
UNTIL 400 PM CDT...

At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near
Slackland, or near Centre, moving east at 10 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Centre, Tennala, Moshat and Coloma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3411 8554 3399 8560 3406 8578 3410 8580
      3411 8580 3412 8579 3413 8580 3412 8581
      3415 8581
TIME...MOT...LOC 2021Z 284DEG 11KT 3411 8577

87/GRANTHAM
Special weather statement, Jul 6, 3:23 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Birmingham AL
323 PM CDT THU JUL 6 2017

ALZ024-025-034-062115-
Bibb AL-Jefferson AL-Shelby AL-
323 PM CDT THU JUL 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHELBY...NORTHERN
BIBB AND SOUTH CENTRAL JEFFERSON COUNTIES UNTIL 415 PM CDT...

At 323 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Alabama Adventure to Tannehill Ironworks State
Park to near Coaling. Movement was east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Hoover, Alabaster, Bessemer, Pelham, Helena, Calera, Chelsea,
Montevallo, Indian Springs Village, Vance, Woodstock, West Blocton,
Regions Park Or Hoover Met, American Village, Oak Mountain State
Park, Maylene, Oak Mountain Amphitheater, Riverchase, Patton Creek
and Ross Bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3313 8728 3313 8720 3319 8720 3323 8715
      3324 8712 3322 8712 3322 8710 3325 8707
      3328 8707 3328 8709 3329 8709 3329 8712
      3340 8700 3338 8657 3322 8671 3307 8692
      3308 8731 3309 8731
TIME...MOT...LOC 2023Z 274DEG 24KT 3338 8699 3325 8710 3314 8738

87/GRANTHAM
Special weather statement, Jul 6, 3:28 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Birmingham AL
328 PM CDT THU JUL 6 2017

ALZ018-019-026-062115-
Calhoun AL-Etowah AL-St. Clair AL-
328 PM CDT THU JUL 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CALHOUN...SOUTHEASTERN
ETOWAH AND NORTHEASTERN ST. CLAIR COUNTIES UNTIL 415 PM CDT...

At 328 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Gadsden to near Riverside. Movement was east at
25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Gadsden, Anniston, Jacksonville, Rainbow City, Hokes Bluff, Fort
McClellan, Saks, Attalla, Glencoe, Weaver, Ragland, Ohatchee,
Alexandria, Jacksonville State University, Gadsden Mall, Blue
Mountain, Southside, Gadsden Steam Plant, Cobb City and Sulphur
Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3399 8574 3397 8574 3396 8565 3369 8580
      3369 8617 3370 8619 3369 8621 3369 8626
      3402 8609 3405 8577
TIME...MOT...LOC 2028Z 265DEG 22KT 3402 8603 3364 8624

87/GRANTHAM
Special weather statement, Jul 6, 4:09 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Birmingham AL
409 PM CDT THU JUL 6 2017

ALZ025-026-062145-
Shelby AL-St. Clair AL-
409 PM CDT THU JUL 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHELBY AND
SOUTHWESTERN ST. CLAIR COUNTIES UNTIL 445 PM CDT...

At 409 PM CDT, Doppler radar was tracking a strong thunderstorm over
Greystone, or near Leeds, moving east at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Birmingham, Hoover, Pell City, Leeds, Moody, Vincent, Vandiver, Coosa
Island, Lake Purdy, Greystone, Meadowbrook, Sterrett, Camp Winnataska
and Shoal Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3354 8628 3349 8629 3341 8634 3339 8638
      3338 8638 3342 8670 3347 8667 3347 8661
      3351 8657 3352 8654 3352 8652 3355 8652
      3355 8654 3357 8655 3357 8650
TIME...MOT...LOC 2109Z 280DEG 18KT 3346 8661

87/GRANTHAM

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 12:15 PM CDTSpecial Weather StatementBMXDeKalb30 min
Jul 6, 2:18 PM CDTSpecial Weather StatementBMXJefferson27 min
Jul 6, 2:48 PM CDTSpecial Weather StatementBMXSt. Clair42 min
Jul 6, 2:49 PM CDTSpecial Weather StatementBMXTuscaloosa41 min
Jul 6, 3:21 PM CDTSpecial Weather StatementBMXCherokee39 min
Jul 6, 3:23 PM CDTSpecial Weather StatementBMXShelby52 min
Jul 6, 3:28 PM CDTSpecial Weather StatementBMXCalhoun47 min
Jul 6, 3:43 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Etowah47 min
Jul 6, 4:09 PM CDTSpecial Weather StatementBMXShelby36 min
Jul 6, 4:29 PM CDTSpecial Weather StatementBMXTalladega61 min
Jul 6, 4:32 PM CDTSpecial Weather StatementBMXWalker43 min
Jul 6, 4:37 PM CDTSpecial Weather StatementBMXFayette, Lamar53 min
Jul 6, 4:47 PM CDTSevere Thunderstorm WarningBMXSt. Clair, Talladega58 min
Jul 6, 5:11 PM CDTAreal Flood AdvisoryBMXFayette, Lamar, Walker3 hr
Jul 6, 5:11 PM CDTSevere Thunderstorm WarningBMXFayette, Walker49 min
Jul 6, 5:23 PM CDTSevere Thunderstorm WarningBMXCalhoun, Clay, Cleburne38 min
Jul 6, 5:47 PM CDTSevere Thunderstorm WarningBMXTuscaloosa43 min
Jul 6, 5:50 PM CDTSpecial Weather StatementBMXCleburne40 min
Jul 6, 6:00 PM CDTSevere Thunderstorm WarningBMXFayette, Walker27 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.